Psycho-Babble Medication Thread 104709

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

Lithium augmentation?

Posted by Dave1 on May 2, 2002, at 0:00:18

Hi,

Has anyone had success augmenting an antidepressant with lithium. If so which AD?

I have had partial success by augmenting anafranil with lithium. I would like to try it with other antidepressants, because I'm somewhat treatment resistant. This could be a good strategy for me, but I want to know what AD + Li combinations have worked for other people.

Thanks,
Dave

 

Re: Lithium augmentation? Dave1

Posted by BarbaraCat on May 2, 2002, at 1:18:35

In reply to Lithium augmentation?, posted by Dave1 on May 2, 2002, at 0:00:18

Hi Dave,
I've had PHENOMENAL results with Lithium as an augmentor to Remeron 45 mg.. The Remeron first started working well for 2 months then pooped out, as all ADs do for me. Adding 600 mg of Li revved things up splendidly. I haven't noticed any tiredness from it at all. I also suspect that my problem is Bipolar II rather than the unipolar depression I've been diagnosed and treated for 15 years, so the positive Lithium results could be due to finally addressing the Bipolar symptoms rather than looking at it only as an augmentor to the AD. - BarbaraCat

> Hi,
>
> Has anyone had success augmenting an antidepressant with lithium. If so which AD?
>
> I have had partial success by augmenting anafranil with lithium. I would like to try it with other antidepressants, because I'm somewhat treatment resistant. This could be a good strategy for me, but I want to know what AD + Li combinations have worked for other people.
>
> Thanks,
> Dave

 

Re: Lithium augmentation(BarbaraCat)

Posted by johnj on May 2, 2002, at 9:38:42

In reply to Re: Lithium augmentation? Dave1, posted by BarbaraCat on May 2, 2002, at 1:18:35

Hi,
I just stopped my remeron last night. I couldn't take the spaced out zoned out feeling anymore. Have you experienced anything like that? Even at higher doses that feeling got worse. I went down to 15 mg and slept better, but I think the low dose was actually causing some depression since I couldn't shake the sleep feeling. I only slept a few hours last night, but I feel more in touch with the world today and not as spacey. This is disappointing since I really liked the sleep it provided. johnj

 

Re: Lithium augmentation(BarbaraCat) johnj

Posted by BarbaraCat on May 2, 2002, at 11:39:29

In reply to Re: Lithium augmentation(BarbaraCat), posted by johnj on May 2, 2002, at 9:38:42

John,
How long have you been taking Rem? I've been on it since Sept of last year, having been on just about everything else and then nothing for a year prior to the Remeron. Started with 15 mg and remember feeling zonked out for the first week or two. I called my pdoc and said I couldn't function and he said to give it a try for a month, and raise the dosage. At about 3 weeks it kicked in and I no longer felt spaced all day, only in the mornings. I was at 30 mg and felt just wonderful throughout the end of November when it abruptly stopped working. I also have fibromyalgia and it seemd everthing came back with a fury. Adding the Lithium at Feb was the magic ticket and kicked started the Remeron back on. I'm now at 45 mg, have no spaceyness throughout the day and feel very energized from the higher dosage. Mornings still are very difficult. It takes about an hour to fully wake up.

I had a terrible reaction from Serzone which sounds like what you might be experiencing. The two drugs are similar in action, but for some reason I couldn't tolerate Serzone. Others have just the oppposite reaction, so who knows. I do believe that the Lithium is what is allowing me to be successful with Remeron. Otherwise it would be just like all the many others in that after 2-3 months they poop out and no dosage increase works except to cause increased depression. I also have a very high anxiety component with my depression and that could be mopping up the spaceyness. I can't even get to sleep using just Remeron like so many others but need an additional sleeper, Ambien.

Some people also do well adding an activating med during the day, like Dex or Adderall, to the Remeron. But your chemistry simply may not like it. Wish we had one of those Star Trek scanners for our brains. - Barbara

> I just stopped my remeron last night. I couldn't take the spaced out zoned out feeling anymore. Have you experienced anything like that? Even at higher doses that feeling got worse. I went down to 15 mg and slept better, but I think the low dose was actually causing some depression since I couldn't shake the sleep feeling. I only slept a few hours last night, but I feel more in touch with the world today and not as spacey. This is disappointing since I really liked the sleep it provided. johnj

 

Re: Lithium augmentation(BarbaraCat)

Posted by johnj on May 2, 2002, at 16:16:45

In reply to Re: Lithium augmentation(BarbaraCat) johnj, posted by BarbaraCat on May 2, 2002, at 11:39:29

I have been on remeron for 3 months and started at 30mg, the doc thought the spaciness would wear off if I increased the dose. I went to 37.5 mg to 45 and it got worse. I went back down to 30 then to 22.5 then to 15 and although the spaciness improved some the groginess was horrible! So last night I did not take the dose and slept maybe a few hours, I just layed there awake and hearing everything. I put in a call to see what the hell the doc wants me to do. I don't feel that anxious or depressed just tired as hell. The question is what will happen tonight? My other meds just don't seem to cut it. I do take some lithobid and I hope my benzo helps me some.
john

 

Re: Lithium augmentation(BarbaraCat)

Posted by Dave1 on May 3, 2002, at 15:33:50

In reply to Re: Lithium augmentation(BarbaraCat), posted by johnj on May 2, 2002, at 16:16:45

HI,

Thanks for the remeron tip. On the remeron subject, I took remeron for awhile on a good dose and didn't notice anything, good or bad, except maybe a little somnolence.

bye,

Dave

 

Re: Lithium augmentation? BarbaraCat

Posted by jay on May 3, 2002, at 20:36:11

In reply to Re: Lithium augmentation? Dave1, posted by BarbaraCat on May 2, 2002, at 1:18:35

Hi:

Sorry to jump in on your post, but I was wondering, with your Remeron and Lithium combo, what is your Dx besides BP2? Thanx...

Jay


> Hi Dave,
> I've had PHENOMENAL results with Lithium as an augmentor to Remeron 45 mg.. The Remeron first started working well for 2 months then pooped out, as all ADs do for me. Adding 600 mg of Li revved things up splendidly. I haven't noticed any tiredness from it at all. I also suspect that my problem is Bipolar II rather than the unipolar depression I've been diagnosed and treated for 15 years, so the positive Lithium results could be due to finally addressing the Bipolar symptoms rather than looking at it only as an augmentor to the AD. - BarbaraCat
>
> > Hi,
> >
> > Has anyone had success augmenting an antidepressant with lithium. If so which AD?
> >
> > I have had partial success by augmenting anafranil with lithium. I would like to try it with other antidepressants, because I'm somewhat treatment resistant. This could be a good strategy for me, but I want to know what AD + Li combinations have worked for other people.
> >
> > Thanks,
> > Dave

 

Re: Lithium augmentation? jay

Posted by BarbaraCat on May 9, 2002, at 11:55:47

In reply to Re: Lithium augmentation? BarbaraCat, posted by jay on May 3, 2002, at 20:36:11

Hi Jay,
I've been dx'd with major clinical depression for around 15 years, or when I first started taking ADs in earnest. The depression crashes used to show up every few years, sometimes lasting for 6-8 months, but became more frequent as time went by. I got 'upgraded' to BPII because of my history with meds (panic attacks when first starting the more activating ones and then poop out after a short while) and the fact that I've had some classic hypomanic symptoms and episodes. The main symptoms, however, are deep depression combined with anxiety, dread, insomnia and the considerable physical symtoms caused by fibromyalgia. Thankfully, the Rem and Lithium seem to be doing the trick. - Barbara

> Hi:
>
> Sorry to jump in on your post, but I was wondering, with your Remeron and Lithium combo, what is your Dx besides BP2? Thanx...
>
> Jay
>
>
> > Hi Dave,
> > I've had PHENOMENAL results with Lithium as an augmentor to Remeron 45 mg.. The Remeron first started working well for 2 months then pooped out, as all ADs do for me. Adding 600 mg of Li revved things up splendidly. I haven't noticed any tiredness from it at all. I also suspect that my problem is Bipolar II rather than the unipolar depression I've been diagnosed and treated for 15 years, so the positive Lithium results could be due to finally addressing the Bipolar symptoms rather than looking at it only as an augmentor to the AD. - BarbaraCat
> >
> > > Hi,
> > >
> > > Has anyone had success augmenting an antidepressant with lithium. If so which AD?
> > >
> > > I have had partial success by augmenting anafranil with lithium. I would like to try it with other antidepressants, because I'm somewhat treatment resistant. This could be a good strategy for me, but I want to know what AD + Li combinations have worked for other people.
> > >
> > > Thanks,
> > > Dave


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.